Alert archive / Nebraska / Heat Advisories in 2012
Heat Advisory 7, NWS North Platte, NE
NWS North Platte, NE issued this heat advisory at Jul 16, 2012, 3:44 AM CDT for 10 counties in Nebraska. It took effect at Jul 16, 2012, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2012, 3:44 AM CDT (08:44 UTC)
- In effect from
- Jul 16, 2012, 1:00 PM CDT
- Expired
- Jul 16, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3771 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WWUS73 KLBF 160844 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 AM CDT MON JUL 16 2012 .A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY HOT TEMPERATURES TO NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EARLY EVENING. AFTERNOON HIGHS OF 100 TO 106 ARE EXPECTED. THESE HOT TEMPERATURES...COMBINED WITH HIGH HUMIDITY...WILL CREATE HEAT INDICES OF 100 TO 105 DEGREES. NEZ005>010-026>029-094-162100- /O.NEW.KLBF.HT.Y.0007.120716T1800Z-120717T0100Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...CODY...MERRIMAN...KILGORE 344 AM CDT MON JUL 16 2012 /244 AM MDT MON JUL 16 2012/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. * HEAT INDICES: HOT TEMPERATURES...COMBINED WITH HIGH HUMIDITY... WILL CREATE HEAT INDICES OF 100 TO 105 DEGREES. * IMPACTS: EXTREME HEAT CAN BE VERY DANGEROUS TO HUMANS AS WELL AS PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KAR
1 follow-up statement
891 WWUS73 KLBF 162010 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT MON JUL 16 2012 .A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY HOT TEMPERATURES TO NORTH CENTRAL NEBRASKA THROUGH EARLY THIS EVENING. AFTERNOON HIGHS OF 100 TO 106 ARE EXPECTED. THESE HOT TEMPERATURES...COMBINED WITH HUMIDITY...WILL CREATE HEAT INDICES OF 100 TO 105 DEGREES. NEZ005>010-026>029-094-170100- /O.CON.KLBF.HT.Y.0007.000000T0000Z-120717T0100Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...CODY...MERRIMAN...KILGORE 310 PM CDT MON JUL 16 2012 /210 PM MDT MON JUL 16 2012/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * HEAT INDICES: HOT TEMPERATURES...COMBINED WITH HUMIDITY...WILL CREATE HEAT INDICES OF 100 TO 105 DEGREES. * IMPACTS: EXTREME HEAT CAN BE VERY DANGEROUS TO HUMANS AS WELL AS PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ CLB
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 16, 12:22 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 16, 12:22 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1222 AM CDT MON JUL 16 2012 .AVIATION... 06Z TAFS FOR KLBF AND KVTN. VFR CONDITIONS TO PERSIST. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 23Z-06Z ALONG AND WEST OF HIGHWAY 61 ON MONDAY. OTHERWISE SCATTERED MID AND HIGH LEVEL CLOUDINESS WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 324 PM CDT SUN JUL 15 2012/ SYNOPSIS... UPPER LEVEL HIGH PRESSURE HAS SHIFTED EAST INTO WESTERN KANSAS THIS MORNING...A RESULT OF A DEEPENING TROUGH ACROSS THE NWRN CONUS. FURTHER EAST...HIGH PRESSURE WAS POSITIONED ACROSS THE WRN ATLANTIC WITH A CLOSED LOW OVER HUDSON BAY AND AN ASSOC TROUGH EXTENDING SOUTH INTO THE NRN GREAT LAKES. AT THE SURFACE...A TROUGH OF LOW PRESSURE EXTENDED FROM ERN MT...SWD INTO ERN WYOMING AND ERN COLORADO. SRLY WINDS HAVE INCREASED THIS AFTERNOON ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AND HAVE GUSTED AS HIGH AS 35 MPH AT THEDFORD AND VALENTINE. TEMPERATURES AS OF 3 PM CDT RANGED FROM...98 AT BROKEN BOW TO 103 AT VALENTINE. DISCUSSION... NEAR TERM...TONIGHT THROUGH WEDNESDAY...MAIN FORECASTING CHALLENGES ARE TEMPERATURES IN THE NEAR TERM AND LOW PRECIPITATION CHANCES ACROSS THE NORTHWEST AND NORTH FOR MONDAY THROUGH WEDNESDAY. OVER THE NEXT 24 HOURS...A DISTURBANCE WILL TRACK ACROSS SRN CANADA AND WILL A) BEGIN TO SUPPRESS THE RIDGE ACROSS THE CENTRAL CONUS...AND B) FORCE A WEAK COLD FRONT INTO THE DAKOTAS. ALONG AND AHEAD OF THE FRONT...A GOOD SETUP IS IN PLACE TO REALLY TORCH OUT OVER NRN NEBRASKA FOR MONDAY WITH A WEAK FRONTAL BOUNDARY PLOWING INTO AN INTENSE THERMAL RIDGE. FCST SOUNDINGS...AS WELL AS H85 TEMPS ARE INDICATIVE OF TEMPS AROUND 105 DEGREES OVER NORTHERN NEBRASKA MONDAY AFTERNOON. FURTHER SOUTH...AND WELL AHEAD OF THE FRONT TEMPS AROUND 100 LOOK ON TRACK AS COMPRESSIONAL WARMING WILL BE FOCUSED ACROSS NRN NEBRASKA. HAVE INCREASED THE HIGH TO 106 FOR KVTN AS H85 TEMPS HAVE TRENDED SLIGHTLY WARMER WITH THIS MORNINGS FCST RUNS. FYI...THE RECORD FOR VALENTINE MONDAY IS 113 DEGREES SET IN 2006. MONDAY NIGHT THROUGH WEDNESDAY... ON MONDAY NIGHT...THE WEAK FRONTAL BOUNDARY WILL EITHER TRACK INTO NORTHERN NEBRASKA OR SRN SD BASED ON MODEL CHOICE. ATTM...THE NAM IS MORE AGGRESSIVE WITH PUSHING THE FRONT INTO NRN NEBRASKA WITH THE GFS KEEPING THIS FEATURE NORTH OF THE AREA. COMPROMISING BETWEEN THE TWO PLACES THE FRONT ALONG THE SD/NEBR BORDER MONDAY NIGHT INTO TUESDAY. WITH THIS IN MIND...UTILIZED THE NAM SOLUTION WINDS IN THE MONDAY NIGHT THROUGH TUESDAY NIGHT TIME FRAME AS THEY SEEMED TO HAVE A BETTER HANDLE ON THE BOUNDARY LAYER...THEN DIRECTIONALLY ADJUSTED THEM TO THE SOUTHEAST AND SOUTH SOME TO ACCOMMODATE A "MODEL COMPROMISED" NORTHERN FRONTAL BOUNDARY. WITH THIS IN MIND...POPS DURING THE MONDAY NIGHT THROUGH TUESDAY NIGHT PERIOD WILL BE CONFINED TO THE VICINITY OF THE FRONT OVER NRN AND NWRN NEBRASKA. FURTHER SOUTH...CAPPING SHOULD REMAIN IN PLACE...HINDERING ANY TSRA DEVELOPMENT. ON TUESDAY...WITH THE FRONT STALLED ACROSS NRN NEBRASKA...HIGHS WILL RANGE FROM AROUND 90 IN THE NORTHWEST...TO NEAR 100 IN PORTIONS OF SOUTHWESTERN AND CENTRAL NEBRASKA. FOR WEDNESDAY...LEFT POPS IN THE FCST IN THE WEST AND NORTH AS THE MODELS CONTINUE TO INDICATE WEAK SHORTWAVE FORCING LIFTING INTO THE FORECAST AREA FROM COLORADO AND ERN WYOMING. A SURFACE CONVERGENCE ZONE IS EXPECTED TO LINGER ACROSS THE PANHANDLE AND NORTHWESTERN NEBRASKA WHICH WILL AIDE IN TSRA DEVELOPMENT WEDNESDAY INTO WEDNESDAY NIGHT. LONG TERM...THURSDAY THROUGH SUNDAY. VERY HOT AND MAINLY DRY CONDITIONS ARE EXPECTED THIS PERIOD...AS THE UPPER LEVEL RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED DIRECTLY OVERHEAD ONCE AGAIN. THIS SYNOPTIC SET UP LOOKS SIMILAR TO LATE JUNE...WHEN WE HAD SEVERAL 100 DEGREE DAYS IN A ROW. WENT AHEAD AND NUDGE HIGH TEMPS UP TO AROUND 100 DEGREES. POSSIBLE A LITTLE COOLER /HIGHS BACK INTO THE 90S/ FOR SUNDAY AS A COLD FRONT SLOWLY SAGS SOUTH INTO THE AREA. WARM OVERNIGHTS AS WELL...WITH LOWER 70S FOR LOWS IN MANY SPOTS. HIGHER ELEVATIONS OF THE PANHANDLE WILL BE THE EXCEPTION...WITH LOWS IN THE MID 60S. AVIATION... OTHER THAN SOME SCT CIRRUS CLOUDS...CLR SKIES AND VFR CONDITIONS WILL PREVAIL THE NEXT 24 HRS. WINDS WILL BE SOUTH TO SOUTHEAST AT 10 TO 20 KTS...WITH GUSTS NEARING 30 KTS ACROSS PORTIONS OF NORTH CENTRAL NEB THIS AFTERNOON...INCLUDING THE KVTN TAF SITE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...NWS AVIATION...ROBERG
Hazardous weather outlook, Jul 15, 3:52 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT SUN JUL 15 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-162100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 352 PM CDT SUN JUL 15 2012 /252 PM MDT SUN JUL 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. CRITICAL FIRE DANGER WILL EXIST EARLY EVENING ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE COMBINATION OF HOT TEMPERATURES NEAR OR ABOVE 100...LOW RELATIVE HUMIDITY VALUES...SOUTH WINDS 15 TO 25 MPH AND DRY VEGETATION WILL PROMOTE CRITICAL FIRE CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AS A COLD FRONT MOVES INTO NORTHWEST NEBRASKA MONDAY AFTERNOON...A FEW THUNDERSTORMS ARE POSSIBLE. THE FRONT MAY SLIP A LITTLE FARTHER SOUTH TUESDAY...WITH CHANCES FOR THUNDERSTORMS SPREADING SOUTH AND EAST INTO SOUTHWEST...CENTRAL...AND NORTH CENTRAL NEBRASKA. AT THIS TIME...WIDESPREAD RAINFALL IS NOT EXPECTED...BUT AT LEAST SOME RAIN MAY FALL IN PLACES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Special weather statement, Jul 15, 9:44 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 844 PM MDT SUN JUL 15 2012 NEZ004-160330- SHERIDAN NE- 844 PM MDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL 930 PM MDT... AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...OR 15 MILES SOUTH OF HAY SPRINGS...MOVING NORTH AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD AROUND 905 PM MDT. WALGREN LAKE STATE RECREATION AREA AROUND 910 PM MDT. HAY SPRINGS AROUND 915 PM MDT. INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD AROUND 920 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. CDC
Special weather statement, Jul 15, 11:06 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1006 PM MDT SUN JUL 15 2012 NEZ004-160445- SHERIDAN NE- 1006 PM MDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SHERIDAN COUNTY UNTIL 1045 PM MDT... AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND A STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF PINE RIDGE TO 6 MILES NORTHWEST OF CLINTON TO LAKESIDE...AND MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WAS BETWEEN CLINTON AND WHITECLAY. BRIEF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... KENNEDY LAKE AROUND 1015 PM MDT. CLINTON AROUND 1020 PM MDT. WATSON LAKE AND HIGHWAY 27 MILE MARKER 180 AROUND 1035 PM MDT. HIGHWAY 27 MILE MARKER 230...HIGHWAY 27 CROSSING THE NIOBRARA RIVER...INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...ARGO HILL... GORDON...HIGHWAY 27 MILE MARKER 200 AND HIGHWAY 27 MILE MARKER 190 AROUND 1045 PM MDT. CDC
Nearby
Heat Advisories in Nebraska, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.